Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 12, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Apr 2, 2024, 5:44 AM EDT for 5 counties in Florida. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2024, 5:44 AM EDT (09:44 UTC)
- Expired
- Apr 3, 2024, 4:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WHUS42 KMLB 020944 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 544 AM EDT Tue Apr 2 2024 FLZ141-154-159-164-347-447-647-747-030800- /O.NEW.KMLB.BH.S.0012.240402T0944Z-240404T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 544 AM EDT Tue Apr 2 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...A northward flowing longshore current, rough surf, and a Moderate risk of dangerous rip currents are expected. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late Wednesday night. * IMPACTS...Breezy southerly winds will produce a moderate northward flowing longshore current today, which can push swimmers into deeper water unexpectedly, making them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
921 WHUS42 KMLB 021029 AAC CFWMLB Coastal Hazard Message...UPDATED National Weather Service Melbourne FL 629 AM EDT Tue Apr 2 2024 FLZ141-154-159-164-347-447-647-747-030800- /O.EXT.KMLB.BH.S.0012.000000T0000Z-240403T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 629 AM EDT Tue Apr 2 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...A northward flowing longshore current, rough surf, and a Moderate risk of dangerous rip currents are expected. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Breezy southerly winds will produce a moderate northward flowing longshore current today, which can push swimmers into deeper water unexpectedly, making them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 2, 5:18 AM EDT, 26 minutes earlier.
Area forecast discussion, Apr 2, 5:18 AM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 518 AM EDT Tue Apr 2 2024 ...New DISCUSSION, MARINE, FIRE WEATHER, AVIATION... ...Becoming Windy Wednesday from the Southwest... ...Strong to Severe Storms Forecast Late Wednesday Morning into the Afternoon... .DISCUSSION... Issued at 506 AM EDT Tue Apr 2 2024 Currently-Today... High pressure over the western Atlantic will continue to influence the state of Florida today with a mid/upper level ridge expected to build over the state of Florida, before pushing offshore into this evening. Predominate southwest flow is expected to increase into the afternoon with surface winds at 10-15 mph north of Melbourne and at 15-20mph to the south. Winds are forecast to back slightly onshore from the southeast as the east coast sea breeze attempts to develop, mainly along the coast south of New Smyrna Beach with gusts to 25-30mph this afternoon. High temperatures will reach the mid 80s to low 90s this afternoon with dew points temperatures in the low to mid 60s under partly sunny skies. Tonight... Dry conditions will continue overnight with skies becoming mostly cloudy into Wednesday morning ahead of a cold front that's expected to be over northwest Florida. Winds will remain breezy from the southwest overnight at 10-15mph with gusts to 20- 25mph. Low temperatures are forecast to drop into the upper 60s to low 70s Wednesday morning. Wednesday-Thursday...Attention turns to a strong, fast-moving cold front that is forecast to bring scattered showers and lightning storms on Wednesday, some of which could be strong to severe. As the surface pressure gradient tightens up over the FL peninsula, SSW winds will increase, reaching 20-25+ mph (sustained) with gusts of 40+ mph. A Wind Advisory will likely be needed for these strong wind gusts, which are expected in advance of developing convection. PoPs increase quickly across NW portions of the area from mid morning to midday, reaching 50-70 percent along and north of Interstate 4. The modeled environment is characterized by 40-45kt 850mb winds, MUCAPE around 1000+ J/kg, modestly warm 500mb temps around -8C, and deep layer shear of 50-60+ kt. Some inhibiting factors to robust convection will be any early day cloud cover, warm mid levels, and mid level lapse rates around 6-6.5 C/km. That being said, surface heating through the day will aid in increasing low- level lapse rates, and the unidirectional speed shear appears supportive of a strong to damaging wind threat from midday into the afternoon hours. While hail cannot be ruled out, the warmer temps aloft should keep concerns for larger hail at bay. Frequent lightning strikes and heavy rainfall are expected, with the highest rainfall totals forecast from Melbourne northward. Generally 0.5" to 1.25" are expected, though locally higher amounts are possible where convection moves repeatedly over the same location. The cold front sweeps south of the area Wednesday night into Thursday, bringing in much cooler and drier air behind it. Temperatures take a tumble from the 80s/low 90s Wednesday afternoon into the 50s and low 60s by sunrise Thursday. Partly cloudy to mostly clear conditions resume on Thursday as temperatures only reach the mid 70s (north) to low 80s (south). West winds will remain breezy to gusty as well, especially from Melbourne northward, reaching 30-35 mph at times. Friday-Monday...Dry conditions persist late week into next weekend as high pressure builds over the eastern U.S. Chilly mornings are expected with morning lows in the upper 40s to middle 50s. Daytime highs rebound into the 70s but remain several degrees below normal for early April. Mid level ridging builds over the area through the weekend as surface flow veers from NW Saturday to ENE on Sunday. A few more clouds are forecast for the latter half of the weekend into Monday, but sunshine will remain in abundance. Temperatures finally warm to near normal by Monday, with highs reaching the upper 70s to low 80s. && .MARINE... Issued at 506 AM EDT Tue Apr 2 2024 Currently-Tonight... Boating conditions will become poor this afternoon and into the overnight hours. Southwest winds at 5-10kts nearshore and 10-15kts offshore will increase into the afternoon from the south at 15-20kts over the offshore waters, as well as over the nearshore waters south of the adjacent Volusia county waters. 1- 3ft seas this morning are forecsast to build to 2-4ft with up to 5 ft in the offshore waters this evening and into the overnight ahead of a cold front. Wednesday-Saturday...Poor to hazardous boating conditions are forecast Wed. through early Fri. morning, primarily due to winds. SW winds freshen across the waters Wed. ahead of an approaching cold front. Near gale gusts are possible well offshore, but 25-30+ kt gusts will be commonplace through Thu. morning. Showers and embedded lightning storms will produce locally higher seas and winds Wed. into early Thu. Winds veer NW behind the front Thu., 15-25 kt with gusts 25-30 kt. Seas build to 4-6 ft offshore Wed., falling to 3-5 ft offshore Thu. Nearshore seas Wed. remain 3-4 ft, falling to 2-3 ft Thu. By late week into the weekend NNW winds subside to around 12-17 kt with seas 2-4 ft nearshore, 3-5 ft offshore. Dry conditions are forecast into the weekend. && .FIRE WEATHER... Issued at 506 AM EDT Tue Apr 2 2024 Today... Fire Sensitive conditions are forecast today with minimum RH values forecast to drop into the upper 30s to low 40s this afternoon across the interior and the mid 40s to low 50s along the coast. Winds will increase from the south-southwest this afternoon at 10-15mph and back slightly onshore from the southeast as the east coast sea breeze attempts to develop, mainly south of New Symrna Beach with gusts to 25-30mph. Thursday-Saturday... Dry conditions return late week into the weekend behind a passing cold front. Fire sensitive conditions are expected to develop as minimum relative humidity values fall into the 30s and upper 20s. Breezy west-northwest winds could lead to near critical conditions Friday and Saturday. && .AVIATION... (06Z TAFS) Issued at 506 AM EDT Tue Apr 2 2024 VFR conditions are forecast through most of the TAF period with MVFR ceilings developing into Wednesday morning. Light and variable winds will increase into the afternoon from the SSW at 10-12 kts with gusts to 18-22kts. Winds are forecast to back slightly onshore from the SE into the afternoon (~17Z) as the ECSB attempts to develop at KTIX, KMLB, KVRB, KFPR, and KSUA. && .PRELIMINARY POINT TEMPS/POPS... DAB 86 68 83 56 / 0 10 80 30 MCO 89 70 86 60 / 0 10 80 40 MLB 86 68 88 60 / 0 10 60 40 VRB 88 67 90 61 / 0 10 40 40 LEE 86 69 81 57 / 0 10 90 20 SFB 89 69 84 58 / 0 10 80 40 ORL 89 70 85 59 / 0 10 80 40 FPR 87 67 90 61 / 0 10 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Fehling LONG TERM....Schaper AVIATION...Fehling
Hazardous weather outlook, Apr 1, 8:11 PM EDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 811 PM EDT Mon Apr 1 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-020600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 811 PM EDT Mon Apr 1 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... There is a moderate risk of rip currents exists at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... Poor boating conditions are forecast in the offshore waters of Volusia and Brevard tonight. Southwest winds 15-20 mph are expected overnight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. At least a moderate risk for rip currents will exist at area beaches through mid week. Windy and gusty conditions will develop across east central Florida out ahead of a strong cold front on Wednesday, with wind gusts up to 40 mph. This front will also bring increased chances for showers and lightning storms. Some of these storms could be strong to marginally severe with gusty to damaging winds and hail. Poor to hazardous boating conditions will return mid to late week behind the cold front, as winds and seas build. Drier air and breezy conditions behind the mid week cold front will combine to produce fire sensitive to critical conditions late week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Leahy
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:25 PM EDT | Wind Advisory | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 30 hr |
| Apr 2, 3:34 PM EDT | Small Craft Advisory | MLB | 42 hr |
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.